Jump to content
Ruffus

Ruffus: Twenty years taking drugs

Recommended Posts

Ruffus

First of all thank you for the support you give on this site. I am from Spain, using Google translator.

I started with psychiatric medications at age 16 from panic attacks, I'm currently 37.

I've been trying to quit the medications for two years. Before starting the last withdrawal I was taking: EFFEXOR XR 150 mg1-0-0; TRANKIMAZIN RETARD 1mg 1-0-1; MIRTAZAPINE 15 mg 0-0-1. In January 2019 I started withdrawing TRANKIMAZIN 0.5 mg every 15 days; at the end of the cone I did not recover from withdrawal symptoms but despite that when the withdrawal of TRANKIMAZIN ends I began with the withdrawal of EFFEXOR. I removed 0.75 mg of EFFEXOR for two months. At this point I was very tired, I had muscular stiffness in my neck and many pains and had gained a lot of weight, I decided to remove MIRTAZAPINE first to see if the symptoms described above were solved. From there I eliminate MIRTAZAPINE in just one week, five months ago. There begins the greatest abstinence hell I've ever lived; panic attacks every thirty minutes, vomiting, diarrhea, sensitivity to light and sound, itching and skin sensitivity, burning eyes, lack of appetite, muscle aches throughout the body, extreme fatigue, anhedonia, depersonalization, dizziness ...

As the symptoms were intolerable, reading in this forum that a benzodiazepine can help I start with DIAZEPAM. 2.5 mg - 0 - 2.5. The benzo works and the symptoms become more tolerable. the panic attacks almost disappear and I start eating a little. From this moment I try to hold on to see if the symptoms disappear. Today, sensitivity to light and sound, skin sensitivities have improved, I have no insomnia, no vomiting or diarrhea. However, I have had to abandon all my daily activities because any effort makes me feel very sick (flu symptoms). prolonged anhedonia and depersonalization have led me to a deep depression. My life is to be asleep as long as possible because the reality is too distressing, I have no appetite, I live with demotivation and hopelessness and ideas of death. I do not know if all these symptoms are an accumulation of the different withdrawals or are due exclusively to MIRTAZAPINE. I am afraid of restoring medication because my quality of life with her was very poor, the EFFEXOR caused my personality changes and psychic changes that wreaked havoc on my life.

I would like to know what you think and what you would do in these difficult times. It is very difficult in Spain to find medical support that belives my story.

Thanks for your support.

Share this post


Link to post
Altostrata

Welcome, Ruffus.

 

We are very wary about suggesting someone take a benzodiazepine for psychiatric drug withdrawal symptoms because the benzo will also need to be tapered, but I am glad to hear you're feeling better. When did you start diazepam, how often do you take it, what dosages, what times of day?

 

A benzodiazepine such as diazepam can make you very slow and sleepy. You may be taking too much of it and very slight decreases may reduce this effect while continuing to mask withdrawal symptoms. As your withdrawal symptoms recede, you will want to reduce diazepam anyway, to eventually go off.

Share this post


Link to post
Ruffus

First, in july 2.5 mg at the morning and 2.5mg at nigth. But one month ago i became taking 5mg at morning and 5mg at night becouse i feel bad and i was afraid. This is my dosis now 5mg-0-5mg. Do you think is so much? How can tape Diazepam? Thank you so much Alto for your answer.

Share this post


Link to post
Altostrata

How are you feeling on 5mg diazepam twice a day? @Shep will advise about tapering.

Share this post


Link to post
Shep

Welcome to SA, Ruffus. 

 

13 hours ago, Ruffus said:

First, in july 2.5 mg at the morning and 2.5mg at nigth. But one month ago i became taking 5mg at morning and 5mg at night becouse i feel bad and i was afraid. This is my dosis now 5mg-0-5mg. Do you think is so much?

 

Did increasing the diazepam last month help? 

 

How much sleep are you getting? 

Share this post


Link to post
Ruffus

@Altostrata Currently my symptoms are: depersonalization, chronic fatigue syndrome (eyestrain and burning eyes, throat permanently inflamed and sore, pains all over the body that increase with exercise, muscle stiffness, contractures, exhausted me with a simple conversation. ..), anhedonia, difficulties in urinating that I already had when I started EFFEXOR, alarming weight loss (more than 22 pounds) until a week ago I was deeply depressed without getting out of bed and I couldn't even eat. Five days ago I regained some appetite and thirst because I live without basic physiological sensations. I don't know why it is but I feel a little better. I have the feeling that a pattern has been repeated for a few months, contrary to the pattern that followed when I was well: in the premenstrual syndrome, being more restless, it activates me and seems to favor me animistically. When the period comes, I fall apart and it takes me two weeks to recover, which is why I have been afraid of menstruation.

It was in one of these episodes when diazepam increased.

@Shep increasing diazepam did not help at all, in fact I suspect the same as you who makes me feel worse. I have told you all my symptoms because I am very confused, what symptoms belong to the withdrawal? What symptoms come from EFFEXOR? which of the DIAZEPAM? which of my underlying emotional problem? I know that these are the questions that concern us all in this situation but I would like to know if I can save myself some suffering, I can hardly express myself but I know that you understand me. until a week ago I slept a lot, I usually do it when I am very depressed. I have been more active for four days and I do not sleep during the day. I sleep all night but with the typical dreams that psychotropics cause. thank you very much.

Share this post


Link to post
Shep

Ruffus, from what you just wrote, it looks like your symptoms are shifting according to PMS, which can be a lot worse during withdrawal. Please see:

 

PMS, PMDD, and menstrual cycle issues during withdrawal and after

 

21 hours ago, Ruffus said:

until a week ago I was deeply depressed without getting out of bed and I couldn't even eat. Five days ago I regained some appetite and thirst because I live without basic physiological sensations. I don't know why it is but I feel a little better.

 

21 hours ago, Ruffus said:

@Shep increasing diazepam did not help at all, in fact I suspect the same as you who makes me feel worse.

 

 

I'm confused. It looks like you are feeling overall better within the timeframe of when you increased the diazepam. 

 

Is it possible some of your symptom improvements (such as increased appetite and thirst) may be due to the increased diazepam?  Or do you feel the improvements are due to not having PMS at this time? 

 

It may help to go through a few days of symptom notes. This will allow us to see your symptoms within the context of when you take your drugs. 

 

Please also include:

  • Any supplements you're taking
  • The number of hours you sleep at night
  • Also note when you eat

Please see the example below. After a few days of these notes, we can help you set up a taper plan. 

 

On 9/27/2016 at 2:49 PM, Altostrata said:

Example:


DATE:

 

6 a.m. Woke with anxiety
8 a.m. Took 2.5mg Lexapro
10 a.m. Stomach is upset
10:30 a.m. Ate breakfast
11:35 a.m. Got a headache, lasted one hour
12:35 p.m. Ate lunch
4 p.m. Feel a bit better
5 p.m. Took 2.5mg Lexapro
6 p.m. Ate dinner
9:20 p.m. Headache
10:00 p.m. Took 50mg Seroquel
10:20 p.m. Feeling dizzy
10:30 p.m. Fell asleep
2:30 a.m. Woke, took 3mg Ambien (NOT "took 1/2 tablet Ambien")
2:45 a.m. Fell asleep
4:30 a.m. Woke but got back to sleep

 

 

Share this post


Link to post
Ruffus

@Shep 

I am again very badly with the premenstrual syndrome. I increased Diazepam last month around this time by feeling bad about PMS and I only noticed numbness and numbness, it didn't improve my appetite or thirst. I returned to eat 3 weeks after having increased Diazepam from 2.5 mg to 5mg, so I found no relationship. Now I don't eat again and never get out of bed.

Share this post


Link to post
Ruffus

@Shep i Will try tomorrow do a symptom list, i Hope this week Will be terrible. Thank you for your patience, im exhausted and becose of it im very criptic. 


 

Share this post


Link to post

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy